News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: MPB/Alopecia query - please help


 mart78 - Thu Dec 17, 2009 7:25 pm

Hi,

I've been told on a hair loss forum to go to a dermatologist as my pattern of hair loss doesn't look normal and treatments such as minoxidil (which I've been using for about 4 years) and finasteride may not have any benefit.

I'm looking at trying Finasteride (1mg per day) but worry with my hairloss it might be a waste of money and time?

Please see picture below:
Image

I really hope you can help as I really hope I can do something about it before I lose it all...

Many thanks in advance
 Dr.M.jagesh kamath - Sat Jan 09, 2010 5:33 am

User avatar Hello,The hair loss that you have seems very different from the normal androgenic alopecia in which there is frontal regression and central hairloss with the back hair ie occipital hair that gets preserved despite loss elsewhere. Here you are looking at a diffuse hair loss without any pattern and would fall under DUPA hair loss.DiffuseUnPatternedAlopecia are rare.This can occur at any age from 20 years.Treatment may be effective only in a few and the best treatment may be to fully shave.To wear a wig would be an option.Minoxidil and finastride may slow down progression in this condition.Do consult a dermatologist or a trichologist for more details and to confirm diagnosis.Being only now recoginized in recent years lot of work needs to elucidate the cause and effective treatment of DUPA.Best wishes.
 Chongooza - Sat Feb 27, 2010 11:22 pm

I have bald spots on the back top of my scalp and it's bumming me out bad. I've had it for several years but it's getting worse. I have no insurance. What can I do? I'm afraid it could be something worse. Help me please? I have Hep C for 9 years and something called G6PD Deficiency.
 ganja - Sat Jun 26, 2010 10:25 am

hi mart 78.i have also this kind of problem.i had no hair on my whole body.it is called alopesia universal.i m useing endoxan and betnesol for the treatment from last five years.but now i am immproving and some new hairs on my scalp are seeing. thanx.
 Dr.M.jagesh kamath - Sat Jul 10, 2010 3:15 am

User avatar Hello Ganja,You may be interested to know that recently biological therapy with 'Alefacept' resulted in total scalp and body hair regrowth.Cutis. 2008 May;81(5):431-4.

Successful treatment of alopecia universalis with alefacept: a case report and review of the literature.
Bui K, Polisetty S, Gilchrist H, Jackson SM, Frederic J.

Department of Dermatology, Louisiana State University Health Sciences Center, New Orleans 70112, USA.
This may be an isolated report but I feel that this may herald new vistas in this condition where response is poor to traditional therapy.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here